March  2021, 14(3): 1093-1102. doi: 10.3934/dcdss.2020385

An application of interpolation inequalities between the deviation of curvature and the isoperimetric ratio to the length-preserving flow

Graduate School of Science and Engineering, Saitama University, 255 Shimo-Okubo, Sakura-ku, Saitama City, Saitama 338-8570, Japan

Received  January 2019 Revised  February 2020 Published  June 2020

In recent work of Nagasawa and the author, new interpolation inequalities between the deviation of curvature and the isoperimetric ratio were proved. In this paper, we apply such estimates to investigate the large-time behavior of the length-preserving flow of closed plane curves without a convexity assumption.

Citation: Kohei Nakamura. An application of interpolation inequalities between the deviation of curvature and the isoperimetric ratio to the length-preserving flow. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1093-1102. doi: 10.3934/dcdss.2020385
References:
[1]

G. DziukE. Kuwert and R. Schätzle, Evolution of elastic curves in $\Bbb R^n$: Existence and computation, SIAM J. Math. Anal., 33 (2002), 1228-1245.  doi: 10.1137/S0036141001383709.  Google Scholar

[2]

J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. Amer. Math. Soc., 126 (1998), 2789-2796.  doi: 10.1090/S0002-9939-98-04727-3.  Google Scholar

[3]

M. Gage, On an area-preserving evolution equation for plane curves, Nonlinear Problems in Geometry, Contemp. Math., Amer. Math. Soc., Providence, RI, 51, (1986), 51–62. doi: 10.1090/conm/051/848933.  Google Scholar

[4]

L. S. Jiang and S. L. Pan, On a non-local curve evolution problem in the plane, Comm. Anal. Geom., 16 (2008), 1-26.  doi: 10.4310/CAG.2008.v16.n1.a1.  Google Scholar

[5]

L. Ma and A. Q. Zhu, On a length preserving curve flow, Monatsh. Math., 165 (2012), 57-78.  doi: 10.1007/s00605-011-0302-8.  Google Scholar

[6]

U. F. Mayer, A singular example for the averaged mean curvature flow, Experiment. Math., 10 (2001), 103-107.  doi: 10.1080/10586458.2001.10504432.  Google Scholar

[7]

T. Nagasawa and K. Nakamura, Interpolation inequalities between the deviation of curvature and the isoperimetric ratio with applications to geometric flows, Adv. Differential Equations, 24 (2019), 581-608.   Google Scholar

[8]

D. Ševčovič and S. Yazaki, Computational and qualitative aspects of motion of plane curves with a curvature adjusted tangential velocity, Math. Methods Appl. Sci., 35 (2012), 1784-1798.  doi: 10.1002/mma.2554.  Google Scholar

show all references

References:
[1]

G. DziukE. Kuwert and R. Schätzle, Evolution of elastic curves in $\Bbb R^n$: Existence and computation, SIAM J. Math. Anal., 33 (2002), 1228-1245.  doi: 10.1137/S0036141001383709.  Google Scholar

[2]

J. Escher and G. Simonett, The volume preserving mean curvature flow near spheres, Proc. Amer. Math. Soc., 126 (1998), 2789-2796.  doi: 10.1090/S0002-9939-98-04727-3.  Google Scholar

[3]

M. Gage, On an area-preserving evolution equation for plane curves, Nonlinear Problems in Geometry, Contemp. Math., Amer. Math. Soc., Providence, RI, 51, (1986), 51–62. doi: 10.1090/conm/051/848933.  Google Scholar

[4]

L. S. Jiang and S. L. Pan, On a non-local curve evolution problem in the plane, Comm. Anal. Geom., 16 (2008), 1-26.  doi: 10.4310/CAG.2008.v16.n1.a1.  Google Scholar

[5]

L. Ma and A. Q. Zhu, On a length preserving curve flow, Monatsh. Math., 165 (2012), 57-78.  doi: 10.1007/s00605-011-0302-8.  Google Scholar

[6]

U. F. Mayer, A singular example for the averaged mean curvature flow, Experiment. Math., 10 (2001), 103-107.  doi: 10.1080/10586458.2001.10504432.  Google Scholar

[7]

T. Nagasawa and K. Nakamura, Interpolation inequalities between the deviation of curvature and the isoperimetric ratio with applications to geometric flows, Adv. Differential Equations, 24 (2019), 581-608.   Google Scholar

[8]

D. Ševčovič and S. Yazaki, Computational and qualitative aspects of motion of plane curves with a curvature adjusted tangential velocity, Math. Methods Appl. Sci., 35 (2012), 1784-1798.  doi: 10.1002/mma.2554.  Google Scholar

[1]

Jean Dolbeault, Maria J. Esteban, Michał Kowalczyk, Michael Loss. Improved interpolation inequalities on the sphere. Discrete & Continuous Dynamical Systems - S, 2014, 7 (4) : 695-724. doi: 10.3934/dcdss.2014.7.695

[2]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

[3]

V. V. Zhikov, S. E. Pastukhova. Korn inequalities on thin periodic structures. Networks & Heterogeneous Media, 2009, 4 (1) : 153-175. doi: 10.3934/nhm.2009.4.153

[4]

Jumpei Inoue, Kousuke Kuto. On the unboundedness of the ratio of species and resources for the diffusive logistic equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2441-2450. doi: 10.3934/dcdsb.2020186

[5]

Ronald E. Mickens. Positivity preserving discrete model for the coupled ODE's modeling glycolysis. Conference Publications, 2003, 2003 (Special) : 623-629. doi: 10.3934/proc.2003.2003.623

[6]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[7]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[8]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[9]

Hakan Özadam, Ferruh Özbudak. A note on negacyclic and cyclic codes of length $p^s$ over a finite field of characteristic $p$. Advances in Mathematics of Communications, 2009, 3 (3) : 265-271. doi: 10.3934/amc.2009.3.265

[10]

Brandy Rapatski, James Yorke. Modeling HIV outbreaks: The male to female prevalence ratio in the core population. Mathematical Biosciences & Engineering, 2009, 6 (1) : 135-143. doi: 10.3934/mbe.2009.6.135

[11]

Andrea Cianchi, Adele Ferone. Improving sharp Sobolev type inequalities by optimal remainder gradient norms. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1363-1386. doi: 10.3934/cpaa.2012.11.1363

[12]

Livia Betz, Irwin Yousept. Optimal control of elliptic variational inequalities with bounded and unbounded operators. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021009

[13]

Wen-Bin Yang, Yan-Ling Li, Jianhua Wu, Hai-Xia Li. Dynamics of a food chain model with ratio-dependent and modified Leslie-Gower functional responses. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2269-2290. doi: 10.3934/dcdsb.2015.20.2269

[14]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[15]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[16]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (59)
  • HTML views (250)
  • Cited by (1)

Other articles
by authors

[Back to Top]